Seizure medications causes

Common Questions and Answers about Seizure medications causes

seizure

1559533 tn?1308948561 Yes, anti-seizure medications (Tegretol, Gabapentin, Lyrica, etc) are used to treat neuropathic pain (things like Trigeminal Neuralgia or Dysthesias.) They can also be used to treat seizure disorders. They did not seem to effect my diagnosis. They did not effect my neuro exams, MRI, VEP, LP, etc.
Avatar n tn I did have an EEG recently and it still showed abnormal activity, but no spikes were evident, just sharp waves. It also showed that I have not had a seizure. I had a ruptured brain aneurysm 10/17/2002 and subsequent coiling of that aneurysm and did have hydrocephalis which alleviated itself so did not have to have a permanent shunt. 6 months later I had another coiling on a nonruptured aneurysm and still have one aneurysm that was too small for coiling.
Avatar n tn Whether yours will be normal again depends on factors such as what caused the seizure in the first place. For example, if there is a structural malformation which causes chronic irritation of surrounding brain tissue, then your EEG may remain persistently abnormal. On the other hand, medications may normalize it. How long will you be on Dilantin? Hard to answer.
5878964 tn?1375936844 Hey everyone! So a little background on myself, my first seizure was when I was about ten. My second was when I was twelve. The doctors assumed it was due to either puberty or dehydration. It wasn't until this September (I'm not 18) when I had one at work and another in February that I was diagnosed with epilepsy and put on 25mg of topamax.
Avatar n tn what is causing my hair lose? is it my seizure medications or my sickel cell anemia medications. thank you.
Avatar n tn 5 yr. hx of seizures with an onset of encephalitis and chronic mono. She had one seizure a year 1997, 1998 and since March of 1999 has had increasing seizures even on medication. She was seen at NYU and diagnosed with left temporal lobe seizure disorder. Her MRI is normal but the Video EEG did show spiking and slowing during sleep, off medication. She had a major seizure while there. Since (Oct. 99)she has had three episodes. One generalized and lasted 14 mins.
Avatar f tn Anti seizure medications are started when the diagnosis is confirmed. Do write to us again with more queries. Take care and best luck!
Avatar f tn My 12 week old daughter was diagnosed with Severe GERD with obstructive apnea at 3 weeks old. She has since been put on Prevacid and Zantac. In correlation with this she has seizure like activity that was attributed to Sandifer's Syndrome. She also has colic. While her overall disposition has improved on this medication, her seizure like behavior has actually worsened (she has had two EEG's both normal).
Avatar m tn Hi there, i had a brain injury in feb and havent had any seizures yet but i was told in order to get back to driving/work etc i might have to take an anti-seizure medication. What medications are there? And i was told by someone else that they will slow down my recovery. because they are stimulants? in what way would they slow it down?
Avatar n tn If no reversible cause is found, then the patient may have to be maintained on anti-seizure medications for an indefinite period of time. The best that you can do for now is make sure he is able to take in the medications prescribed. You can also ask your doctor if there are any ongoing clinical trials or studies that can offer some assistance regarding the provision of medications. Be strong. Regards and God bless.
Avatar f tn I had brief black-outs, falls, hearing loss, photo sensitivity, loss of taste, headaches, problems with memory, concentration and depression. PCP dismissed symptoms as psychosomatic and put me on antidepressants and Ritalin. Psychologist suspected my closed head injury may be causing or contributing to symptoms and requested PCP to order EEG.
Avatar n tn My son has not been well for seveal weeks now and the doctor feels he has Erythema Nodosum. The doc believes it may be a reaction to his seizure med, valproic acid. My son has been on Valproic acid for 9 years now.. Is it possible it is from the valproic? Also has low platelets and has suffered from it for a long while, can this be from the med.?
Avatar n tn When herpes infections the brain it affects the frontal (behind the forehead) and temporal lobes (behind the ears) the most. It causes a hemorrhagic necrosis (it bleeds and dies) which leads to seizures, memory loss, problems speaking and often cognitive problems (dementia). If this infection is untreated it is usually fatal (death) in 7-14 days. With aggressive treatment with IV acyclovir early, the outcome is still guarded with many complications despite all efforts in many cases.
941305 tn?1245285819 I have read other women write that they think their seizures were caused by their increased hormone load during pregnancy. Has your family member's doctor ruled out ALL anti-seizure medications? I know, for example, that Keppra is class C, but it is sometimes used during pregnancy if they feel the benefits outweigh the risks.
Avatar n tn If your dog has a seizure disorder from one of the causes I have listed above, the seizures can be brought on by changes in the environment such as storms, in susceptible individuals. It is important to have Dingo examined and tested to establish if she does have a seizure disorder, or heart disease, etc., and if she does have a seizure disorder, it would be best to find out what the pre-existing cause is, and treat it appropriately, if possible.
Avatar f tn Having mania with anti-seizure medications again. Neuro switched me to Depakote 500 (250 am/250pm that is non extended release). Rx valium for flying.
Avatar n tn I'm not the Vet, but wanted to say that there is a thread going over in The Pet forum, under Dogs, that may have alot of your answers. It's on the first page titled: "Seizures....Epilepsy?" There are also web sights listed dealing with the subject (On this thread). Maybe this will help you....Good Luck...
Avatar f tn My dog has chronic renal failure and now she is exhibiting bizarre behavior and although she has plenty of food offered to her and her appetite has slightly increased with remeron and a combination of homepathic medications she looks to eat rocks and bark and grass outside. I know grass is for upset stomach but the other behaviors including trying to eat dirt. She had a small seizure several nights ago for the first time.
Avatar n tn I am not, nor do I believe I ever will be 100% completely seizure free, but my side effects of the medication are bothersome to me. Mainly, difficulty in concentration. So I've been taking ginko biloba lately and it seems to clear my head somewhat. Will this lower my threshold level? Also, what else can I do besides proper sleep, diet, medication, and exercise to manage my condition best.
Avatar f tn Most often, behavioral changes in children with epilepsy are the result of their seizure medications. Some seizure medications, such as leveteracetam (keppra) but also others can lead to a variety of behavioral problems such as irritability, aggression, and impulsivity. Sometimes, an alternative seizure medication is necessary when the behavioral changes start to interfere with function. Discussion of your concerns with your child's neurologist is recommended.
Avatar n tn The conditions commonly associated with frontal lobe epilepsy are neoplasms, head trauma, infections, anoxia and congenital causes such as vascular malformations.I know it is often overwhelming when a diagnosis of a seizure disorder is considered. But writing all questions in your head and bringing the list on your follow-up with the neurologist may help. It is best that you discuss the results with a neurologist.
Avatar n tn There are many more seizure medications that could be tried instead. Unfortunately if 2-3 appropriate seizure medications are not helpful, there is only a small chance that more drugs will be helpful. In this situation, the focal seizure area of the brain can be removed surgically with a good chance of success or even cure.
Avatar f tn Most often, behavioral changes in children with epilepsy are the result of their seizure medications. Some seizure medications, such as leveteracetam (keppra) but also others can lead to a variety of behavioral problems such as irritability, aggression, and impulsivity. Discussion of your concerns with your child's neurologist is recommended.
2133558 tn?1368828158 Went to neru the shaking on my rite side was a seizure I was having the up my meds and now its much less and for the jerking was on xanax so the switch it to klonpin and that is a lot less